Geometriae Dedicata

, Volume 67, Issue 1, pp 107–116

On the Structure of Cimpact Simply Connected Manifolds of Positive Sectional Curvature

  • Wilderich Tuschmann

DOI: 10.1023/A:1004939310932

Cite this article as:
Tuschmann, W. Geometriae Dedicata (1997) 67: 107. doi:10.1023/A:1004939310932


We present a first structure theorem for compact simply connected positively curved manifolds with arbitrarily small pinching constants: For each n∈N and 0<δ≤1, there exists a positive number V = V(n,δ) such that if (M,g) is a compact simply connected n-dimensional Riemannian manifold with sectional curvature 0<δ≤K≤1 whose volume is less than V, then there is a smooth locally free S1-action on M, and the base space of the induced Seifert fibration is a simply connected Riemannian orbifold which carries itself a metric of positive curvature.

Positive curvature pinching collapsing circle action Seifert fibration. 

Copyright information

© Kluwer Academic Publishers 1997

Authors and Affiliations

  • Wilderich Tuschmann
    • 1
  1. 1.Max-Planck-Institut für Mathematik in den NaturwissenschaftenLeipzigGermany

Personalised recommendations